MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C145E
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 50mm diameter abdominal aortic aneurysm.It was reported that approximately 3.5 years post index procedure a follow up ct scan indicated a type ia endoleak with aneurysm expansion.Per the physician, the cause of the event is unknown.No additional clinical sequelae were reported, and the patient will be monitored.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the reported proximal type i endoleak and aaa expansion could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.Ct¿s returned from 42 months post-implant revealed that the maximum diameter aaa measured ~63mm, with contrast was seen outside the stent graft from an unknown endoleak.The exact source and cause of the endoleak could not be determined.The bifurcate was positioned ~5mm below the lowest right renal artery, the neck diameter ranged from ~22 ¿ 25mm along the 15mm neck length, and the neck and top of the aaa sac were extensively calcified.Contrast was seen beginning at the top of the aaa sac outside the anterior of the bifurcate aortic body near the 2nd covered stent.While it is possible that the endoleak was from a proximal type i endoleak possibly caused by a marginal proximal neck potentially due to disease progression, the contrast was observed near a large area of aortic calcification, therefore a type iii fabric endoleak also cannot be ruled out.In addition, potential retrograde filling from a vessel entering the proximal aaa sac was also possible.Angiograms which may have included endoleak interrogation to help determine the source and rule out other potential endoleak sources were not provided; thereby, making determination of the endoleak challenging from the ct¿s provided.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7681059
Report Number2953200-2018-01008
Device Sequence Number11408173
Product Code MIH
UDI-Device Identifier00613994991263
UDI-Public00613994991263
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Model NumberETBF2516C145E
Device Catalogue NumberETBF2516C145E
Device Lot NumberV05936860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer07/20/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/24/2018
10/02/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR